MAUDE Adverse Event Report: ENDOLOGIX INC. AFX; BIFURCATED STENT GRAFT

ENDOLOGIX INC. AFX; BIFURCATED STENT GRAFT
Model Number BA25-80/I13-40
Medical Device Problem Codes Hole In Material (1293); Leak/Splash (1354); Material Integrity Problem (2978)
Health Effect - Clinical Codes Failure of Implant (1924); Stenosis (2263)
Date of Event 12/12/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in the event will not be returned for evaluation as it remains implanted in the patient.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
On (b)(6) 2015, the patient was initially implanted with a bifurcated stent and a suprarenal extension.On (b)(6) 2017, endologix was made aware of a type 3b endoleak.The physician elected to reline the initial device with ovation devices to resolve this leak.The patient was reported in stable condition and there have been no additional patient sequelae reported.
 
Additional Manufacturer Narrative
The manufacturing lot evaluation confirmed all devices met specifications prior to release.The device was not returned as the device remains implanted therefore no evaluation was completed.At the completion of the clinical assessment, clinical was able to find substantial evidence to support the following reported events of a type 3b endoleak of the main body, a secondary endovascular procedure and that the patient is in stable condition.Additionally clinical was able to find substantial evidence to support to the following additional findings of non-endologix stents implanted at unknown date prior to the endologix stents and aortic stenosis (50%) intra stent mural thrombu.The most likely cause of the compromised stent graft integrity of the main body was the pre-existing non endologix stent within the iliac artery.The most likely cause of the stenosis could not be determined however, the presence of an endoleak in the distal stent likely contributed to this condition.The patient was discharged home in stable condition on the first post-operative day.Endologix continues to investigate this event and similar events to ensure the highest quality and patient safety.These types of events will be monitored and trended as part of the quality system.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX INC.
2 musick
irvine CA 92618
MDR Report Key7167414
Report Number2031527-2018-00013
Device Sequence Number1890645
Product Code MIH
UDI-Device Identifier00818009010179
UDI-Public(01)00818009010179(17)170926
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/26/2017
Device Model NumberBA25-80/I13-40
Device Lot Number1278524-011
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/12/2017
Supplement Date Received by Manufacturer12/12/2017
Initial Report FDA Received Date01/05/2018
Supplement Report FDA Received Date04/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SUPRARENAL EXTENSION, LOT # 1346576-007
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR